MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVERS
Model Number 03.632.401
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, when performing a t8-pelvis fusion using the matrix spine system, there was an issue with the 10nm torque limiting ratchet handle.The surgeon was final tightening the locking caps with the 10nm torque limiting ratchet handle, but screwdriver shaft was not working properly.There was no harm to the patient and the delay in switching to the working handle was approximately 1 minute.Later in the same case, the surgeon was applying a trans connector with the proper shaft and handle, and there was a problem with the implant.One of the screws was not engaging properly.It would turn but would not tighten.Used another trans connector and that one was implanted properly with no issue.There was no harm to the patient and the delay to switch to the new implant was approximately 30 seconds.Changed device and/or implant, nothing broke off, items just didn't perform as intended, there was a 1.5 surgical delay.The procedure successfully completed.No patient consequence.Concomitant device reported: matrix locking cap (part: 09.632.099;lot# unknown; quantity: 1), 10nm torque limiting ratchet (part:03.620.061;lot# unknown; quantity: 1), holding sleeve (part: 03.632.050; lot# unknown; quantity: 1).This complaint involves three (3) devices.This report is for (1) straight tip t25 driver-long.This is report 2 of 2 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H11: d9: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11298268
Report Number2939274-2021-00723
Device Sequence Number5036303
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.401
Device Catalogue Number03.632.401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10NM TRQU LMTN RTCT HNDL-6MM HXC; 10NM TRQU LMTN RTCT HNDL-6MM HXC; HOLDING SLEEVE FOR SNAP-ON TRANSCONNECTORS; HOLDING SLEEVE FOR SNAP-ON TRANSCONNECTORS; LCKN STRDRV SCRWDR SHFT T15-SHRT QC; LCKN STRDRV SCRWDR SHFT T15-SHRT QC; MATRIX LOCKING CAP WITHOUT SADDLE; MATRIX LOCKING CAP WITHOUT SADDLE; STRAIGHT TIP T25 DRIVER-LONG; TI SNP-ON TRNSCNNTR 30MM-33MM FR 5.5MM/6.0MM RDS; TI SNP-ON TRNSCNNTR 30MM-33MM FR 5.5MM/6.0MM RDS
Patient Age77 YR